MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE, 22 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE, 22 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 0100-22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 19-sep-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
A user facility report (b)(4) was received that stated: patient underwent a surgical procedure earlier this month to place a gastrostomy tube.Balloon on device was successfully tested prior to inserting into patient.The device was inserted by the surgeon and the balloon was inflated once in the patient and was noted to be successfully inflated.Patient became unstable overnight and had a ct pulmonary angiography (ctpa) in the morning the next day.Patient had a pulmonary embolus and also noted to have a large amount of intraperitoneal free air.The patient was taken quickly back to the qr to assess the abdomen.When the patient was transferred off the bed, the gastronomy tube fell out of the patient and the balloon was deflated.The patient was noted to have tube feeding in the abdomen.The patient required an icu admission following surgery.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 20-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).

Brand Name
MIC GASTROSTOMY FEEDING TUBE, 22 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7895209
Report Number9611594-2018-03640
Device Sequence Number11189224
Product Code KNT
UDI-Device Identifier10680651947823
UDI-Public10680651947823
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model Number0100-22
Device Catalogue Number991094782
Device Lot NumberAA8071D10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/20/2018
Patient Sequence Number1
Patient Age71 YR
Patient Weight78